Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 11, 2016, 3:57 PM CDT for Isanti County, Sherburne County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 3:57 PM CDT (20:57 UTC)
- Expired
- Jul 11, 2016, 4:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Twin Cities, MN
Counties Isanti County, MN, Sherburne County, MN
The radar
The Minneapolis radar (KMPX), 55 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
877
WWUS83 KMPX 112057
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
357 PM CDT MON JUL 11 2016
MNZ044-050>052-059-061-112130-
BENTON-ANOKA-MILLE LACS-ISANTI-SHERBURNE-WRIGHT-
357 PM CDT MON JUL 11 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SHERBURNE...
NORTHEASTERN WRIGHT...SOUTHWESTERN ISANTI...NORTHWESTERN ANOKA...
SOUTHWESTERN MILLE LACS AND SOUTHEASTERN BENTON COUNTIES...
AT 357 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER BIG
LAKE...OR 11 MILES NORTH OF BUFFALO...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...RAMSEY...ELK RIVER...ST. MICHAEL...OTSEGO...MONTICELLO...
BIG LAKE...ST. FRANCIS...ALBERTVILLE...ISANTI...
ZIMMERMAN AND PRINCETON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4554 9315 4520 9362 4521 9364 4519 9366
4518 9365 4516 9368 4536 9396 4574 9379
TIME...MOT...LOC 2057Z 227DEG 37KT 4534 9378
$$
DWEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:41 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 11, 3:41 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 341 PM CDT MON JUL 11 2016 .SHORT TERM...(This evening through Tuesday) Issued at 330 PM CDT Mon Jul 11 2016 Numerous strong to severe storms are expected this evening across southern Minnesota and western Wisconsin. The surface low this afternoon is in eastern SD with the attendant warm front stretching to the east from roughly Granite Falls to the Twin Cities metro to Rice Lake WI. South of the boundary, temperatures have warmed into the mid to upper 80s resulting in 2500-3000 J/Kg of MLCAPE. North of the boundary, there has been persistent elevated storms with hail between 1-2.5" in diameter this afternoon. The incoming trough has produced 30m height falls at 500mb over the past few hours with steepening mid-level lapse rates. The upper jet is spreading 30-40kts of deep layer across most of MN. The 0-1 km shear isn't bad either with 15-30kts along the warm front from the Twin Cities to Redwood Falls and low LCLs. Therefore there is a tornado threat near the warm front in MN. Convective mode will play a large role in severe type and eventually the initial thunderstorms will evolve into a broken line and a damaging wind threat, but that might not happen until the storms reach eastern MN. We expect deep convective initiation between 21-22z in western/central MN. Given the dissolving CAP, these storms will be rooted in the boundary layer. Convective watches will be issued shortly. .LONG TERM...(Tuesday night through Monday) Issued at 330 PM CDT Mon Jul 11 2016 Temperatures aren't much cooler behind the cool front that passes through tonight and Tuesday and Wednesday will continue to see southwest flow aloft which keeps low chances of precipitation in the forecast, especially on Wednesday, along the MN/IA border, this area will remain near the front. The flow turns west- northwest for Thursday and FRiday week which will allow cooler air to advect southward across Minnesota and western Wisconsin, along with drier dewpoints. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 103 PM CDT Mon Jul 11 2016 The aviation forecast is complex this afternoon and evening. There are ongoing showers and storms north of a warm front in central MN, with low ceilings extending farther south into MN/WI. There will continue to be showers and storms across central MN and western MN through the afternoon. Eventually, we think a line of more intense thunderstorms will form in western MN and move east through the evening and eventually into WI after sunset. This line will have a severe weather threat and should impact most of the TAF sites this evening. KMSP... Now that the first batch of thunder has moved well north of the airport, there will be a lull locally in the showers/storms. There is still MVFR ceilings with stratus around due to the amount of moisture - ceilings will likely trend higher late this afternoon before the storms arrive. The thinning of the clouds and southeast winds are now setting the stage for a potentially severe line of storms this evening at the airport. The timing of thunderstorms is trending later with 00-03Z seeming like the most likely window for thunder today. /OUTLOOK FOR KMSP/ Wed...VFR. Winds SW becoming W 10 kts. Thu...VFR. Winds NW 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...CLF LONG TERM...CLF AVIATION...CLF
Hazardous weather outlook, Jul 11, 2:59 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 259 PM CDT MON JUL 11 2016 MNZ065>069-073>077-082>085-091>093-122000- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 259 PM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS STRONG TO SEVERE STORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTH CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS ARE POSSIBLE WITH THE STORMS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT TORNADO RISK AS WELL. HEAT INDICES BETWEEN 90 AND 100 ARE OCCURRING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY DURING THE UPCOMING WEEK FOR AT LEAST A PORTION OF THE AREA...ALTHOUGH MORE ORGANIZED AND WIDESPREAD ACTIVITY WILL HOLD OFF UNTIL NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. MNZ041>045-047>064-070-078-WIZ014>016-023>028-122000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-DAKOTA-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE- DUNN-PEPIN-EAU CLAIRE- 259 PM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG STORMS ARE EXPECTED THIS EVENING...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL POSSIBLE. HEAT INDICES ARE EXPECTED TO INCREASE INTO THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY DURING THE UPCOMING WEEK FOR AT LEAST A PORTION OF THE AREA...ALTHOUGH MORE ORGANIZED AND WIDESPREAD ACTIVITY WILL HOLD OFF UNTIL NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 11, 1:52 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 PM CDT MON JUL 11 2016
MNZ042-043-111930-
TODD-MORRISON-
152 PM CDT MON JUL 11 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TODD AND
NORTHWESTERN MORRISON COUNTIES...
AT 152 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR BERTHA...OR
28 MILES WEST OF CROW WING STATE PARK...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STAPLES...MOTLEY...STAPLES AIRPORT...BERTHA...HEWITT...CUSHING AND
PHILBROOK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4637 9473 4635 9470 4636 9467 4633 9462
4631 9455 4633 9443 4629 9435 4625 9436
4623 9440 4617 9438 4619 9514 4637 9516
TIME...MOT...LOC 1852Z 263DEG 36KT 4625 9492
DWELocal storm report, Jul 11, 2:33 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
233 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL MORA 45.88N 93.29W
07/11/2016 M1.75 INCH KANABEC MN PUBLIC
HALF DOLLAR TO GOLF BALL SIZED HAIL REPORTED
VIA FACEBOOK. .
&&
MKMLocal storm report, Jul 11, 2:46 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
246 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL MORA 45.88N 93.29W
07/11/2016 M2.50 INCH KANABEC MN PUBLIC
PHOTO OF HAIL SHOWS 2.5 INCH DIAMETER STONE.
REPORTED VIA TWITTER. .
&&
MKMSpecial weather statement, Jul 11, 3:10 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 310 PM CDT MON JUL 11 2016 MNZ042-112045- TODD- 310 PM CDT MON JUL 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TODD COUNTY... AT 309 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEER CREEK...OR 31 MILES NORTH OF ALEXANDRIA...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEWITT. THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 215 AND 219. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4625 9514 4628 9516 4637 9516 4637 9502 TIME...MOT...LOC 2009Z 207DEG 30KT 4635 9522 DWE
Local storm report, Jul 11, 3:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN BELGRADE 45.45N 95.00W
07/11/2016 M4.00 INCH STEARNS MN FIRE DEPT/RESCUE
4" OF RAIN MEASURED BY BELGRADE FIRE
DEPARTMENT SINCE 8:40 AM. .
&&
MKMSpecial weather statement, Jul 11, 3:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
357 PM CDT MON JUL 11 2016
MNZ044-050>052-059-061-112130-
BENTON-ANOKA-MILLE LACS-ISANTI-SHERBURNE-WRIGHT-
357 PM CDT MON JUL 11 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SHERBURNE...
NORTHEASTERN WRIGHT...SOUTHWESTERN ISANTI...NORTHWESTERN ANOKA...
SOUTHWESTERN MILLE LACS AND SOUTHEASTERN BENTON COUNTIES...
AT 357 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER BIG
LAKE...OR 11 MILES NORTH OF BUFFALO...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...RAMSEY...ELK RIVER...ST. MICHAEL...OTSEGO...MONTICELLO...
BIG LAKE...ST. FRANCIS...ALBERTVILLE...ISANTI...
ZIMMERMAN AND PRINCETON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4554 9315 4520 9362 4521 9364 4519 9366
4518 9365 4516 9368 4536 9396 4574 9379
TIME...MOT...LOC 2057Z 227DEG 37KT 4534 9378
DWEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:31 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 74 min |
| Jul 11, 3:01 AM CDT | Special Weather Statement | MPX | Pope, Stevens | 44 min |
| Jul 11, 3:29 AM CDT | Special Weather Statement | MPX | Morrison, Pope, Stearns, Todd | 61 min |
| Jul 11, 4:20 AM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs, Morrison | 40 min |
| Jul 11, 4:24 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs, Morrison | 51 min |
| Jul 11, 6:50 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 85 min |
| Jul 11, 7:37 AM CDT | Areal Flood Warning | MPX | Chippewa, Lac qui Parle, Swift | 113 min |
| Jul 11, 9:22 AM CDT | Areal Flood Warning | MPX | Chippewa, Lac qui Parle, Swift | 6 hr |
| Jul 11, 9:35 AM CDT | Special Weather Statement | MPX | Kandiyohi, Morrison, Redwood, Renville, Stearns, Todd | 55 min |
| Jul 11, 10:04 AM CDT | Special Weather Statement | MPX | Benton, McLeod, Meeker, Mille Lacs | 71 min |
| Jul 11, 11:21 AM CDT | Special Weather Statement | MPX | Benton, Stearns | 24 min |
| Jul 11, 11:35 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 29 min |
| Jul 11, 12:41 PM CDT | Special Weather Statement | MPX | Morrison | 49 min |
| Jul 11, 1:23 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison | 37 min |
| Jul 11, 1:52 PM CDT | Special Weather Statement | MPX | Todd | 38 min |
| Jul 11, 1:56 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 34 min |
| Jul 11, 2:25 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 35 min |
| Jul 11, 3:10 PM CDT | Special Weather Statement | MPX | Todd | 35 min |
| Jul 11, 4:43 PM CDT | Special Weather Statement | MPX | Isanti | 47 min |
| Jul 11, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 42 min |
| Jul 11, 5:13 PM CDT | Tornado Warning | MPX | Meeker | 32 min |
| Jul 11, 5:40 PM CDT | Tornado Warning | MPX | Meeker, Stearns | 35 min |
| Jul 11, 5:56 PM CDT | Tornado Warning | MPX | Meeker, Stearns | 34 min |
| Jul 11, 6:02 PM CDT | Tornado Warning | MPX | Morrison, Stearns | 28 min |
| Jul 11, 6:09 PM CDT | Tornado Warning | MPX | Morrison | 17 min |
| Jul 11, 6:19 PM CDT | Tornado Warning | MPX | Benton, Stearns | 26 min |
| Jul 11, 6:43 PM CDT | Tornado Warning | MPX | Benton, Stearns | 32 min |
| Jul 11, 5:51 PM CDT | Tornado Warning | MPX | Polk | 27 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.